| Model Number |
CVI |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Air Embolism (1697)
| Date of Event |
05/19/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
During a coronary angiographic procedure, for a patient presenting with non-st-segment myocardial infarction, air was injected into the patient's left anterior descending artery.Patient had cardiac biomarker elevation.It is unknown if this was related to the air injected or the patient's presenting condition.Patient was reported as stable.
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, serial number (b)(6) has not yet been returned to acist.The consumables used during the event were discarded by the user facility and the lot numbers are not known.The cine-angiograms have not been returned for evaluation.Upon completion of the investigation, acist will submit the follow-up report.
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system serial number (b)(6), was received for evaluation on may 28, 2025.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.This report is closed.